Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Legs and feet cramp during the night. Suggest?

User rating for this question
Excellent
Answered by

Spine Surgeon
Practicing since : 2002
Answered : 322 Questions
Question
My legs and feet cramp during the night. I can't stand when I try and get out of bed. Any suggestions?
Posted Sun, 13 Oct 2013 in Brain and Spine
 
 
Answered by Dr. Rahul D Chaudhari 1 hour later
Brief Answer:
need to be investigated

Detailed Answer:
Thanks for writing to us.
There are various reasons for such problem. It needs to be investigated. I would suggest to consult a physician and thorough exam.
Common reasons are muscle cramps due to low calcuim vit d3 and sometimes low
potassium levels. This need to be checked. What is your age? Any medical illness?
Please upload if any investigations done. Thanks.
Above answer was peer-reviewed by
 
Follow-up: Legs and feet cramp during the night. Suggest? 14 hours later
Age is 70. Have had a hip replacement due to a strep infection.
 
 
Answered by Dr. Rahul D Chaudhari 18 minutes later
Brief Answer:
need to be checked

Detailed Answer:
Other common reason for leg cramps in old age is spinal stenosis. Please get a thorough exam and it may pin point the problem. Get the potassium and calcium levels of the blood. Thanks.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor